Speed optimization of transport motion of a portal robot
Journal article, 1992

An algorithm for calculating piecewise-constant control with modulo-limited components is proposed for a nonlinear model of a three-degree portal robot; this control contains two switching points and drives the dynamical system from an arbitrary given initial state to an arbitrary given final phase state in a finite time. Underlying the algorithm is a solution of the speed problem for controlled motion of a mass point in n-dimensional Euclidean space with modulo-limited components of the control vector. It is demonstrated that this solution is nontrivial for non-zero phase velocities at the beginning and end of the control process. The algorithm for solving a nonlinear problem yields a practical speed-optimized control in this simple class of control actions while, in certain cases, where the initial and final conditions are given, it also yields a control in a class of arbitrary piecewise­ continuous controls. The effectiveness of the algorithm is confirmed by numerical examples.

Piecewise continuous control

Portal robot

Speed optimization


Viktor Berbyuk


Yaroslav Yanchak

Pidstryhach Institute for Applied Problems of Mechanics and Mathematics of National Academy of Sciences of Ukraine

Soviet journal of computer and systems sciences

0882-4002 (ISSN)

Vol. 30 1 94-108

Subject Categories

Mechanical Engineering

Computational Mathematics


Control Engineering

More information

Latest update